SYNTHES GMBH OSCILLATING SAW ATCH, LARGE, WITH KEY; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
532.026 |
| Medical Device Problem Codes |
Noise, Audible (3273); Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported from the united kingdom that the oscillating saw attachment device was loud and produced an unusual noise when in use causing overheating of the device.It was not reported if the device was used in surgery.There was no human patient involvement as this device was intended for veterinary use only.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition that the oscillating saw attachment device was loud and produced an unusual noise when in use causing overheating of the device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device could not secure/lock cutter, was jammed seized and had corrosion/rusting/pitting.It was further determined that the device failed pretest for check geometry of saw blade coupling and check oscillation frequency with frequency meter.The assignable root cause was determined to be due to component failure from wear.